MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 3.5mm x 20mm quantum maverick balloon catheter was selected for use.However, after unpacking the device, it was noticed that the shaft was fractured.No patient complications were reported and the patient was stable.
 
Additional Manufacturer Narrative
The returned device consisted of a quantum maverick balloon catheter.The device was missing the hub, and the balloon was tightly folded.Analysis of the tip, balloon, inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube and that 106cm of the device returned.The proximal end (separated edge) of the damaged hypotube was ovalized, consistent with being kinked prior to separating.The reported fracture was confirmed.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9678358
Report Number2134265-2020-00952
Device Sequence Number2837311
Product Code LOX
UDI-Device Identifier08714729392910
UDI-Public08714729392910
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model Number7020
Device Catalogue Number7020
Device Lot Number0024488824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight75